Stalevo


#1
my neurologist suggested I take stalevo. I heard that side effects include brown urine and diarrhea. I lost 20lbs in the past 6 months. I don't wish to loose more weight due to diarrhea.
appreciate comments from anyone taking stalevo

#2
Stalevo turns urine a startling shade of orange! I understand that it is the entacapone component in it that causes dia-whatsits!
I have been prescribed stalevo for quite a long time and am now taking 5 x 100mg a day. I have come to realise that it takes months for tablets to begin to do what they are supposed to. It is no good going to the doctor's after two weeks and saying these tablets don't help.
For a long time, I found stalevo seemed to have the opposite effect. They didn't make me feel better and stopped me moving altogether. But, with time, I have leaned how to get the best from the drug. This involves drinking tea and coffee!
But, we are all different and what works for me might not work for you.

Now! Who is going to help me with that nightmare ESA form? It is making me feel very sick!

Lin
xx

#3
I have been taking Madopar 100. Mg x 3 daily for 10 months and wasn t told that the drug can take a long time to have the optimum effect. I have noticed an improvement in feeling of well being and less stiffness in last couple of months. Sorry not about Stalevo but just wanted to comment. Sorry can t help with form either but sure you ll get help here.

BW. Samdog

#4
My mum has been on stalevo for 8 years and her urine is so orange that when she went for a couple of weeks respite care, doctors were called twice because three different care home staff insisted there was blood in it. She has never had diarrhea with it though. In fact, she has to take laxido every few days so she doesn't get too much constipation!

From observing her closely during the last 12 months there seem to be as many disadvantages to taking stalevo as advantages, but everyone's different, so (apart from orange urine) no-one gets the same side effects... By the way, if you happen to vomit within a couple of hours of taking stalevo, that can be a startling orange colour too!

One thing I didn't learn before this last week is that both constipation and hot weather can affect stalevo working efficiently (as can having protein too close to taking it), so working out exactly what it's doing for you can be a bit tricky!

#5
Hi

Does Stalevo cause hallucinations and falling asleep all of a sudden? Sometimes I get very worried because my husband is seeing things. It is difficult to know how to respond when he does that. He is taking 6 X 175mg of Stalevo per day, in addition to the Neupro patch.

Many thanks for your help!

Maggie Wharton

#6
Hi there,

I tried Stalevo 150 briefly a couple of years ago - I stopped taking it very quickly - it made me REALLY ANGRY - all the time I took it.

Went back to Sinemet and Entacapone separately - no problems.

Good luck

#7

thanks everyone, especially Lin,  for your replies.  My neurologist never told me it could take time before meds become effective. On Oct. 28 I finally got up the nerve to start  Stalevo 75mg, 5x day.  So far, not good.  worst tremors and off time ever experienced.  I planned to contact the doctor if situation does not improve in 2 weeks.  


#8

Hello b3904,

I'm sorry that you are still having problems - but I am a  poor advisor because I am having problems with medication too.

You will probably be shocked at the colour of urine produced!

You seem to be starting on a much higher dose than I did although I can't remember the exact amount for me. My tablets were 50mg - how many - I don't know. It was as my dose increased, I learned the true meaning of '0ff' time.

I also take requip/ropinirole XL 18mg a day and Sinemet CR at night.

I soldier on - some days better than others - but am under orders to re-jig the timing and number of my tablets. Finding a cure must be easier than sorting out these kinds of problems! I think my new regime is aimed at Stalevo 75 seven times a day as opposed to Stalevo 100 five times a day but it has taken several years to arrive at this amount.

Do you have a Parkinson's nurse?   Perhaps one of the help-lines on this site might be useful to you.

By the way - timing is crucial. I have found it best to take dose at same times every day, always before, not with, or straight after, food.  Apparently, it is absorbed very quickly so getting the tablet stuck in the bowl of porridge you are eating as it reaches your stomach, is not a good idea (I know through personal experience!)

My first tablet of the day followed by a cup of tea 15 minutes later followed by a slice of toast 15 mins after that - and I am no longer a pumpkin but a living, breathing, functioning human being - something I once took for granted!

Hope some of this helps.

Lin

xx

 


#9

Hi everyone, I'm new to forum but have been taking Stalevo in different strengths for over 10 yrs now. Currently dosage is 150mg which I take eight times a day (I try to keep to strict timing) but first dose is always taken with one Pramipexole 2.1mg slow release tablet.   When I have to give urine sample I always remind them the colour is due to my medication, just in case they assume it's an infection!  Have found I mustn't overdo protein with any meal so I watch that.  Have been on this regime for a couple of years.  I do wish I had a record of the medication I have taken since diagnosis (1999) and made notes as it would be useful to look back on.  I've never had a problem with diarrhoea linked to taking Stalevo.  I believe everyone's experience of any tablet will always be different.